# SDR 97ZZZX964

- Difficulty date: January 29, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N51774
- Make and model: Enstrm F28C
- Aircraft serial: 440
- Engine: Lyc HIO360E1AD
- System (JASC): 8530 · Reciprocating Engine Cylinder Section
- Part: Cylinder
- Part number: ECLW12988CP
- Condition: Failed
- Location: Nr 2
- Part time: 568 hours
- Stage of operation: NR
- Nature of condition: A
- Precautionary procedure: A

## Discrepancy

ON A NIGHT TRAINING FLIGHT, NR 2 CYLINDER BLEW OUT ABOVE THE EXHAUST PORT.  THE BLOW-OUT STEERED THE NR 4 CYLINDER OIL LINE AND STARTED A FIRE.  AN EMERGENCY LANDING WAS ACCOMPLISHED WITHOUT INJURY TO THE INSTRUCTOR OR THE STUDENT, HOWEVER, THE AIRCRAFT WAS COMPLETELY DESTROYED BY FIRE.  SUBMITTER STATES HAVE HAD TWO OTHER SIMILAR FAILURES OF THESE CERMICROME CYLINDERS ON THIS ENGINE IN THE LAST 127 HOURS.  (TOTAL OF 3.)
